Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 79, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 23, 2011, 11:18 PM EDT for McKean County, Warren County, Pennsylvania. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2011, 11:18 PM EDT (03:18 UTC)
- Expired
- May 24, 2011, 12:00 AM EDT
- In force
- 42 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties McKean County, PA, Warren County, PA
The radar
The Buffalo radar (KBUF), 116 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 11:50 PM EDT | HAIL 0.75 | Bradford, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 3.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 191 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
670 WUUS51 KCTP 240318 SVRCTP PAC083-123-240400- /O.NEW.KCTP.SV.W.0079.110524T0318Z-110524T0400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 1118 PM EDT MON MAY 23 2011 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN MCKEAN COUNTY IN NORTH CENTRAL PENNSYLVANIA... NORTHEASTERN WARREN COUNTY IN NORTH CENTRAL PENNSYLVANIA... * UNTIL MIDNIGHT EDT * AT 1114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THE STORM WAS NEAR YOUNGSVILLE...MOVING EAST AT 45 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WARREN AROUND 1125 PM EDT... SCANDIA AROUND 1130 PM EDT... KINZUA DAM AROUND 1135 PM EDT... MARSHBURG AND WESTLINE AROUND 1150 PM EDT... CYCLONE AND REW AROUND MIDNIGHT EDT... THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62... ROUTE 219...STATE ROAD 59. PRECAUTIONARY/PREPAREDNESS ACTIONS... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM ON THE LOWEST FLOOR. SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. && LAT...LON 4200 7848 4172 7852 4179 7940 4201 7931 TIME...MOT...LOC 0319Z 276DEG 37KT 4190 7919 $$ FORECASTER: STEINBUGL
1 follow-up statement
697
WWUS51 KCTP 240345
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1145 PM EDT MON MAY 23 2011
PAC123-240354-
/O.CAN.KCTP.SV.W.0079.000000T0000Z-110524T0400Z/
WARREN PA-
1145 PM EDT MON MAY 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WARREN COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 4200 7848 4172 7852 4176 7895 4183 7895
4183 7892 4184 7891 4197 7892 4200 7892
4200 7878
TIME...MOT...LOC 0344Z 276DEG 37KT 4187 7885
$$
PAC083-240400-
/O.CON.KCTP.SV.W.0079.000000T0000Z-110524T0400Z/
MCKEAN PA-
1145 PM EDT MON MAY 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR NORTHWESTERN MCKEAN COUNTY...
AT 1139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
8 MILES WEST OF MARSHBURG...OR 12 MILES EAST OF WARREN...MOVING EAST
AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MARSHBURG AND WESTLINE AROUND 1150 PM EDT...
LEWIS RUN AROUND 1155 PM EDT...
CYCLONE AND BRADFORD AROUND MIDNIGHT EDT...
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 219...
STATE ROAD 59.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4200 7848 4172 7852 4176 7895 4183 7895
4183 7892 4184 7891 4197 7892 4200 7892
4200 7878
TIME...MOT...LOC 0344Z 276DEG 37KT 4187 7885
$$
FORECASTER: STEINBUGLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 10:31 PM EDT, 47 minutes earlier.
Area forecast discussion, May 23, 10:31 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1031 PM EDT MON MAY 23 2011 .SYNOPSIS... A WARM AND INCREASINGLY MOIST SOUTHWEST FLOW WILL DOMINATE THE WEATHER PATTERN THIS WEEK...AFFORDING SEVERAL OPPORTUNITIES FOR SHOWERS AND THUNDERSTORMS. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... CONVECTION ASSOC WITH APPROACHING COLD FRONT HAS OVERSPREAD THE NW MTNS LATE THIS EVENING. MDL SIMULATED RADAR DATA WOULD SUGGEST THAT POTENTIAL OF SVR WX WILL CONTINUE UNTIL ARND 05Z-06Z. AFTER 06Z...COOLING OF BLYR SHOULD RESULT IN DWINDLING INTENSITY/COVERAGE OF SHRA/TSRA. FOCUS FOR ANY REMAINING -SHRA/-TSRA LATE TONIGHT WILL SHIFT TO CENTRAL/SOUTHERN PA...ALONG AXIS OF LL JET AND MAX PWAT AXIS. KEPT OVERNIGHT LOWS BTWN 60-65F FOR THE MOST PART...SOME 10-15 DEG ABOVE NORMAL. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... ANOTHER ROUND OF ACTIVE/CONVECTIVE WEATHER APPEARS ON TAP FOR TUESDAY AFTERNOON/EARLY EVENING AS A WELL-DEFINED COLD FRONT PRESSES SOUTHEAST FROM THE GREAT LAKES. MODELS ARE FAIRLY CONSISTENT IN MOVING A WELL DEFINED COLD FRONT SOUTH ACROSS THE AREA DURING THE AFTERNOON. SREF SEVERE THREAT PAGE SHOWS BEST CAPE HUGGING THE SRN 1/3 OR SO OF THE FCST AREA IN THE AFTERNOON...WHICH REASONABLY MATCHES WHERE SPC HAS PLACED THERE SLIGHT RISK. WITH SHORT RANGE MODELS SCOOTING A WELL DEFINED JET STREAK ACROSS THE AREA DURING THE AFTERNOON...INGREDIENTS LOOK PROMISING FOR AN ACTIVE AFTERNOON. MAX TEMPS TUESDAY WILL RANGE FROM JUST THE LOWER TO MID 70S ACROSS THE NRN MTNS...TO THE STEAMY MID 80S IN THE SOUTHERN VALLEYS. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... UPPER TROF LIFTING THROUGH THE GREAT LAKES WILL SUPPRESS THE WEAK UPR RIDGE OVER THE EAST COAST THROUGH MID WEEK. THE RIDGE IS FORECAST TO REBUILD NORTH THROUGH PA ON WED AHEAD OF A SRN STREAM UPPER LOW MOVING EAST THROUGH THE CENTRAL PLAINS. RIDGING ALOFT AND AT THE SFC SHOULD MAKE FOR A RELATIVELY DRY DAY ACROSS THE COMMONWEALTH ON WED...ALTHOUGH MODEL GUIDANCE DOES SUGGEST AN MCS EXITING PA 00Z- 06Z WED...WHERE HIGHEST POPS WERE KEPT. WHERE THE PLAINS UPPER LOW GOES AND HOW QUICKLY IT GETS THERE WILL BE A BIG FACTOR IN DETERMINING HOW WET AND STORMY THE END OF THE WEEK AND MEMORIAL DAY WEEKEND TURN OUT. TODAYS LATEST RUNS OF THE GFS AND ECMWF ARE IN FAIRLY GOOD AGREEMENT AT BRINGING A WEAK TROF INTO THE MID ATLANTIC STATES BY THE SATURDAY. HOWEVER...BOTH MODELS ALSO SHOW A SECOND UPPER TROF/LOW UPSTREAM OF THE FIRST...WHICH WOULD SERVE TO SLOW DOWN AND WEAKEN THE LEAD SYSTEM. THUS EXPECT A FRONTAL BOUNDARY TO BE STALLED NEAR OR TO THE WEST OF PA THURSDAY THROUGH MONDAY. GIVEN THE WET PATTERN...WHERE EVEN THE DRY DAYS END UP WITH SHOWERS FORMING...KEPT AT LEAST CHANCE POPS EACH DAY THROUGH THE PD. && .AVIATION /03Z TUESDAY THROUGH SATURDAY/... 00Z TAF PACKAGE SENT. LINE OF STORMS EAST OF THE AREA NOW...WENT WITH MAINLY VFR CONDITIONS. THE EXCEPTION IS BFD...WHERE STORMS OVER LAKE ERIE MAY HOLD TOGETHER. WILL ADJUST PACKAGE AS NEEDED THIS EVENING. STILL EXPECT THE FRONT TO STALL/WASH OUT ACROSS THE AREA ON TUE. WHILE NOT MUCH MAY DEVELOP ON TUE AND WED...MORE ACTIVE WEATHER LIKELY FOR LATER IN THE WEEK...AS ENERGY LIFTS NE ALONG THE FRONT FROM THE PLAINS. OUTLOOK... TUE-SAT...EXTENDED PERIOD OF UNSETTLED WEATHER WITH VFR/MVFR AND SCATTERED SHOWERS AND TSTMS...ESPECIALLY AFTER WED. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LA CORTE NEAR TERM...FITZGERALD SHORT TERM...LA CORTE LONG TERM...LAMBERT/GARTNER AVIATION...MARTIN/KOZAR
Hazardous weather outlook, May 23, 9:47 PM EDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 947 PM EDT MON MAY 23 2011 PAZ004>006-010>012-017-018-037-041-042-241515- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN- 947 PM EDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS ARE LIKELY OVERNIGHT...SOME OF WHICH MAY CAUSE LOCALLY GUSTY WINDS AND HEAVY RAIN...ESPECIALLY NEAR THE NEW YORK BORDER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WHILE SEVERE WEATHER IS NOT EXPECTED ON TUESDAY...MORE STRONG STORMS COULD OCCUR LATER IN THE WEEK...MAINLY ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. PAZ036-045-046-049>053-056>059-063>066-241515- FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 947 PM EDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERAL ROUNDS OF THUNDERSTORMS ARE LIKELY TUESDAY AFTERNOON... AND AGAIN THURSDAY INTO FRIDAY. SOME OF THE THUNDERSTORMS COULD BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON TUESDAY. PAZ019-024>028-033>035-241515- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-FULTON- 947 PM EDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS ARE LIKELY OVERNIGHT...SOME OF WHICH MAY CAUSE LOCALLY GUSTY WINDS AND HEAVY RAIN...ESPECIALLY WEST OF ROUTE 219. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERAL ROUNDS OF THUNDERSTORMS ARE LIKELY TUESDAY AFTERNOON... AND AGAIN THURSDAY INTO FRIDAY. SOME OF THE THUNDERSTORMS COULD BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON TUESDAY. MARTIN
In the hours before
Local storm report, May 23, 7:48 PM EDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
748 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG KELLERVILLE 40.66N 77.16W
05/23/2011 JUNIATA PA 911 CALL CENTER
SEVERAL BARNS DAMAGED
0540 PM TSTM WND DMG 3 NNW SUNBURY 40.90N 76.81W
05/23/2011 NORTHUMBERLAND PA 911 CALL CENTER
DAMAGE TO HOMES ALONG ROUTE 147
0545 PM TSTM WND DMG WINFIELD 40.90N 76.87W
05/23/2011 UNION PA EMERGENCY MNGR
EMERGENCY MANAGER ON THE SCENE OF POSSIBLE TORNADO
DAMAGE
&&
EVENT NUMBER CTP1100103 CTP1100101 CTP1100102
TYBURSKILocal storm report, May 23, 9:45 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
945 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG CASTANEA 41.12N 77.43W
05/23/2011 CLINTON PA 911 CALL CENTER
TRESS AND WIRES DOWN
0520 PM TSTM WND DMG RICHFIELD 40.69N 77.12W
05/23/2011 JUNIATA PA 911 CALL CENTER
WIDESPREAD TREES AND WIRES DOWN
0525 PM TSTM WND DMG KELLERVILLE 40.66N 77.16W
05/23/2011 JUNIATA PA 911 CALL CENTER
SEVERAL BARNS DAMAGED
0535 PM TSTM WND DMG WINFIELD 40.90N 76.87W
05/23/2011 UNION PA 911 CALL CENTER
WIDESPREAD TREEES AND WIRES DOWN
0540 PM TSTM WND DMG 3 NNW SUNBURY 40.90N 76.81W
05/23/2011 NORTHUMBERLAND PA 911 CALL CENTER
DAMAGE TO HOMES ALONG ROUTE 147
0545 PM TSTM WND DMG WINFIELD 40.90N 76.87W
05/23/2011 UNION PA EMERGENCY MNGR
EMERGENCY MANAGER ON THE SCENE OF POSSIBLE TORNADO
DAMAGE
0545 PM TSTM WND DMG 4 NNW SHAMOKIN DAM 40.91N 76.85W
05/23/2011 UNION PA EMERGENCY MNGR
WIDESPREAD TREES AND WIRES DOWN ALONG ROUTE 15
0645 PM TSTM WND DMG TAMAQUA 40.81N 75.93W
05/23/2011 SCHUYLKILL PA 911 CALL CENTER
WIDESPREAD TREES AND WIRES DOWN IN TAMAQUA
&&
EVENT NUMBER CTP1100104 CTP1100105 CTP1100103 CTP1100106 CTP1100101
CTP1100102 CTP1100107 CTP1100108
TYBURSKISpecial weather statement, May 23, 9:46 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 946 PM EDT MON MAY 23 2011 PAZ004-005-240215- MCKEAN PA-WARREN PA- 946 PM EDT MON MAY 23 2011 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN AND NORTHWESTERN MCKEAN COUNTIES... AT 941 PM EDT...A STRONG THUNDERSTORM WAS NEAR FREWSBURG...MOVING EAST AT 45 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR BRADFORD AROUND 1010 PM. LAT...LON 4200 7846 4197 7845 4194 7916 4200 7917 FORECASTER: KF
Special weather statement, May 23, 10:17 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1017 PM EDT MON MAY 23 2011 PAZ005-240300- MCKEAN PA- 1017 PM EDT MON MAY 23 2011 ...A STRONG THUNDERSTORM WILL AFFECT EXTREME NORTHERN MCKEAN COUNTY... AT 1014 PM EDT...A STRONG THUNDERSTORM WAS NEAR LIMESTONE...MOVING EAST AT 40 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR ELDRED AROUND 1040 PM. THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...STATE ROAD 446. LAT...LON 4192 7821 4196 7881 4200 7881 4200 7821 FORECASTER: STEINBUGL
Special weather statement, May 23, 10:24 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1024 PM EDT MON MAY 23 2011
PAZ004-240315-
WARREN PA-
1024 PM EDT MON MAY 23 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN WARREN
COUNTY...
AT 1022 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
CORRY TO SPARTANSBURG...MOVING EAST AT 45 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL BE NEAR SPRING CREEK AROUND 1030 PM...BEAR LAKE AROUND 1040
PM...YOUNGSVILLE AROUND 1050 PM...WARREN AROUND 1100 PM AND KINZUA
DAM AROUND 1110 PM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
STATE ROAD 59.
LAT...LON 4200 7892 4184 7891 4183 7892 4172 7962
4200 7961
FORECASTER: STEINBUGLSpecial weather statement, May 23, 11:01 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1101 PM EDT MON MAY 23 2011
PAZ004-240345-
WARREN PA-
1101 PM EDT MON MAY 23 2011
...STRONG THUNDERSTORMS WILL AFFECT NORTHERN WARREN COUNTY...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF NORTHERN WARREN
COUNTY AT 1055 PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY
MOVING EAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
STATE ROAD 59.
LAT...LON 4200 7892 4184 7891 4183 7892 4183 7894
4182 7895 4182 7955 4200 7956
FORECASTER: STEINBUGLThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 8:52 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Warren | 53 min |
| May 23, 9:46 PM EDT | Special Weather Statement | CTP | McKean | 29 min |
| May 23, 10:17 PM EDT | Special Weather Statement | CTP | McKean | 43 min |
| May 23, 10:24 PM EDT | Special Weather Statement | CTP | Warren | 51 min |
| May 23, 11:01 PM EDT | Special Weather Statement | CTP | Warren | 44 min |
| May 23, 11:17 PM EDT | Areal Flood Advisory | CTP | McKean, Potter, Warren | 3 hr |
| May 23, 11:39 PM EDT | Tornado Warning | CTP | McKean | 36 min |
| May 24, 12:09 AM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter | 51 min |
| May 24, 12:29 AM EDT | Areal Flood Advisory | CTP | Cameron, Elk, McKean, Potter, Warren | 3 hr |
| May 24, 12:43 AM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter | 17 min |
| May 24, 12:53 AM EDT | Special Weather Statement | CTP | Tioga | 37 min |
| May 24, 1:05 AM EDT | Special Weather Statement | CTP | McKean, Potter, Tioga | 55 min |
| May 24, 1:13 AM EDT | Special Weather Statement | CTP | Bedford, Blair, Cambria, Somerset | 92 min |
| May 24, 6:59 PM EDT | Special Weather Statement | CTP | Somerset | 76 min |
| May 24, 7:18 PM EDT | Special Weather Statement | CTP | Clearfield | 57 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.